Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    10
  • comments
    8
  • views
    4693

The Journey Begins

BobcatGirl

197 views

Accutane - Here Goes Nothing!

Now that my 30th birthday is on the horizon, I've really started to have it with my acne issues. I've had trouble with my skin for over 15 years. I've tried literally EVERYTHING to manage my acne. Various perscription drugs, topical creams, OTC products, Proactive, Acne Free, and even the acne.org regimen. At times, my skin has improved to the point of fooling me into thinking its getting better. But, inevitably, it always flares back up into a bumpy, flaky, red mess. Sigh.

My bad skin not only makes me feel unattractive and self-conscious, but it also causes me to feel depressed and have social anxiety issues. I hate feeling like people are looking at my gross acne lesions when they talk to me. I hate taking forever and a day to get ready in the morning in order to cover up the bumps. I hate the feeling that I cannot travel or stay overnight at friends' houses because I dread having to expose my ugly skin without makeup. As a "career woman," I also hate that my skin makes me feel as though I look like an unprofessional kid with pimples rather than a confident, outgoing business person. Also, my wedding is coming up on the horizon - April 2011 - and the last thing I want is to be a broken-out bride :D .

So, after recently switching to a new dermatologist, I've decided to give in and take a shot with Accutane. I got started yesterday, and just took my day-two pill. I know its very early, but so far I haven't noticed any side effects or changes in my skin. I currently have the usual small, rough patches of red bumps and whiteheads on my chin, along with a slight breakout on my forehead and a few bumps around my nose. I would say my skin is "typical" right now in comparison to how it usually is.

I'm nervous about side effects, and also have a rare autoimmune disease which I am concerned about being flared up because of the Accutane. Only time will tell, I suppose!

Fingers crossed that Accutane is the "cure" I've been searching for. I will continue to update this blog regularly to track my progress. I also took some "before" photos last night, which I will post in the near future.Cheers! :redface:



0 Comments


There are no comments to display.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×